Jump to content
ACN Latitudes Forums

zithromax


cdnmom
 Share

Recommended Posts

Ds8 is currently taking 500mg (250mg twice/day) of zith for current Myco P. infection. Yesterday he had 1 episode of diarrhea so I was not too concerned. Sent him to school today with a change of clothes (just in case), but the school called 2 hrs after giving him his morning zith pill asking me to pick him up since he had thrown up at school. He's been on this dose for 6 days now. He weighs 65lbs.

 

I am also on same dose of zith (I tested pos for Myco. P. also) and I generally feel a bit naueous throughout the day too.

 

Not sure if I should decrease the dose for a couple of days or try to get Dr. T. to try something else????? Ds was on zith in the summer but only 200mg per day and he did well on the lower dose.

 

I also started him on probiotics about 3 days ago...but this morning he threw up after the zith, and last night he had the diarrhea episode few hours after the probiotic.

 

Any thoughts?

Edited by ash
Link to comment
Share on other sites

Are you giving with food? My dd threw up once after zith without food. She refuse all meds now unless she has eaten.

 

Or could he have another infection/stomach bug going on and the nausea/diarrhea are maybe not caused by the zith.

 

What probiotics are you using? Ds will get diarrhea unless we use very good quality probiotics and florastor (sachoromyces boulardii) and we have to go with fairly high amounts.

 

Hope you get it sorted out...

Link to comment
Share on other sites

I give him the zithromax with food each time. I don't think he has any bug going on....he's totally fine otherwise. No fever, eating normally, very active.

 

The probiotic I've been using is HMF by Genestra but I haven't been giving him too much as his ticcing symptoms seemed to flare when I first started them. I've just increased the dose yesterday. I haven't given any probiotic to him today because I wanted to see if things settle down first. He seems to be very sensitive to many products. I also started him on milk thistle for liver support 2 days ago....but other than that, everything else is same. I did notice an increase in tics while he was watching TV today but only for 5 minutes....he's fine if he's not watching tv.

 

The vomitting is what is throwing me off....I haven't given him anymore zithromax since he threw up and he has been fine, but then again, I haven't given him anything except food since he's thrown up.

 

Diane

Edited by ash
Link to comment
Share on other sites

Nausea, vomiting and diarrhea can all be herxheimer symptoms but they can also mean something else is a problem.

 

LOAD UP ON DETOX if you can.... lemon water, binders, etc. and see if things improve. If he runs fever that does resolve in couple of days, if diarrhea continues more than a week after binders and if he continues to vomit more than 48 hours I would follow up with your PANDAS Dr. We are going through something similar with younger DD and adding a new antibiotic on August 28th. We are still trying to figure out if its a herx or C-dif. Its looking more like herx because her stool is normalizing but she complained of stomach ache this morning. We were in touch with our LLMD to follow symptoms last week but have not stopped new antibiotic yet.

Edited by SF Mom
Link to comment
Share on other sites

I dose DDs Abx twice a day also, and give her the probiotic at 3pm. She has been talking about her stomach hurting, so I added 10mg of pepcid with the probiotic for a while to see if it would help any.

 

For us, we had to "push through" the return of some symptoms when we started probiotics after a six month break. After about ten days, the symptoms abated again finally.

 

Maybe ask the doc about 500mg in the morning and only 250 in the evening to see if that helps any?

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...